Kentucky, 2013Tornado and Flash Flooding in Kentucky, January 12 to 13, 2013
January 12 to 13, 2013 · NWS PAH · 11 events in 8 counties and zones
During the afternoon, a supercell thunderstorm developed along a quasi-stationary front that extended from southwest to northeast along the Lower Ohio River Valley. Deep and strong southwesterly wind flow stretched from Texas to the Great Lakes region ahead of an expansive upper-level trough over the western and central states.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $198,000
- Crop damage
- $10,000
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the afternoon, a supercell thunderstorm developed along a quasi-stationary front that extended from southwest to northeast along the Lower Ohio River Valley. Deep and strong southwesterly wind flow stretched from Texas to the Great Lakes region ahead of an expansive upper-level trough over the western and central states. Several weak disturbances tracked northeastward, contributing to the development of the isolated supercell. Strong low and mid-level wind fields supported the formation of the supercell, which spawned an isolated EF-2 tornado in Livingston County.|Later on during the night, more storms developed in a region of strong warm advection near a low level jet in excess of 50 knots. Marginal instability developed as a surface warm front lifted northward. This round of storms produced heavy rain and some flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jan 12, 12:07 PM CST, 1 hour 33 minutes earlier.
Area forecast discussion, Jan 12, 12:07 PM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1207 PM CST SAT JAN 12 2013
.UPDATE...
ISSUED AT 1207 PM CST SAT JAN 12 2013
UPDATED AVIATION DISCUSSION ONLY.
&&
UPDATE...
ISSUED AT 1101 AM CST SAT JAN 12 2013
JUST OVERHAULED THE GRIDS FOR TODAY AND TONIGHT TO REFLECT LATEST
OBSERVATIONAL AND GUIDANCE TRENDS. MAIN ISSUES WERE TO HOLD OFF ON
BETTER POPS UNTIL MID AFTERNOON...AND TO FOCUS THEM MORE OVER
SOUTHEAST MISSOURI INITIALLY. ALSO KNOCKED DOWN POPS OVER THE
PENNYRILE...AS MOST GUIDANCE KEEPS THAT AREA DRY BUT FOR A FEW
SCATTERED SHOWERS OR STORMS EARLY THIS AFTERNOON. MADE MINOR
ADJUSTMENTS TO ALL ELEMENTS TO BETTER FIT DEVELOPING FRONTAL ZONE
OVER THE REGION.
AFTER A QUICK LOOK AT THE 12Z MODELS...AM BEGINNING TO GET
CONCERNED FOR A WINTRY MESS OVER SOUTHERN ILLINOIS SUNDAY. NOT
SURE IF CONFIDENCE IS HIGH ENOUGH FOR A HEADLINE...BUT WILL AT
LEAST CONTINUE THE SPECIAL WEATHER STATEMENT WHEN MAIN PACKAGE IS
ISSUED LATER THIS AFTERNOON.
&&
.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 358 AM CST SAT JAN 12 2013
BUSY TIME FRAME WITH ALL TYPES OF WEATHER TO CONSIDER. FIRSTLY
WILL STATE THAT THE 00Z ECMWF/CANADIAN MODELS CONT TO BE THE
CHOICE DUE TO RUN TO RUN CONSISTENCY IN HOLDING ONTO PRECIP A BIT
LONGER THAN OTHER MODELS...WHICH MAKES SINCE UNTIL H50 FLOW CAN
BECOME MORE WRLY.
THAT SAID...SFC COLD FRONT WILL DIP SOUTHEAST INTO THE OHIO
VALLEY REGION THIS AFTERNOON...AND STALL UNTIL LATER
TONIGHT...WHEN A SFC LOW CAN WORK ITS WAY UP THE FRONT AND DRAW
THE FRONT SOUTHEAST OUT THE REGION. AGAIN...WITH LOTS OF MOISTURE
AND MID SUPPORT OVERRUNNING THE FRONT...SHOULD SEE PRECIP SHIELD
CONT TO DEVELOP BACK TO OUR SOUTHWEST IN THE COLDER AIR BEHIND
THE FRONT. IN FACT...DUE TO ALREADY SATURATED TOP SOIL OVER MOST
OF THE REGION...EITHER FROM MELTED SNOW PACK OR RECENT
RAINFALL...6 HR FLASH FOOD GUIDANCE IS RUNNING QUITE LOW AROUND 2
TO 2 AND A HALF INCHES. COULD CHALLENGE THESE NUMBERS...ESP ALONG
AND NORTHWEST OF THE OHIO RIVER/SFC FRONT LATER
TODAY/TONIGHT...THEN FARTHER S AND EAST SUNDAY AS THE
MOISTURE/FORCING SHIFTS EAST. THEREFORE...WILL NOT GET TOO
CUTE...AND INTRODUCE FLASH FLOOD WATCH FOR THE ENTIRE FORECAST
REGION FROM LATE THIS AFTERNOON THROUGH SUNDAY.
A SECOND ASPECT WITH THIS SYSTEM WILL BE WITH ITS CONVECTIVE
POTENTIAL. WE RARELY GET AWAY WITH SFC DEW POINTS IN THE 60S IN
JAN WITHOUT PAYING FOR IT WITH SOME TYPE OF SEVERE WEATHER.
LUCKILY...OVERALL INSTABILITIES DO NOT LOOK TOO IMPRESSIVE DESPITE
THE DEW POINTS. STILL...MAY BE JUST ENOUGH TO COMBINE WITH MID LEVEL
JET MAX EJECTING NE OUT OF THE MAIN UPPER TROF THIS EVENING TO
WARRANT AT LEAST SOME SOME SEVERE POTENTIAL. ANY CONVECTION THAT
DOES FORM WILL ONLY SERVE TO LOCALLY INCREASE RAINFALL
TOTALS...THUS THE FLASH FLOOD WATCH VS A FLOOD WATCH.
FINALLY...AS MUCH COLDER LOW LVL COLD AIR DIVES SE INTO THE OHIO
VALLEY SUNDAY...THE REAR FLANK OF THE PRECIP SHIELD WILL LIKELY
CHANGE OVER TO A PERIOD OF FREEZING RAIN OR SLEET AS IT ADVANCES
EAST DURING THE DAY. TEMPS WILL LIKELY FALL BELOW FREEZING OVER NW
AREAS OF THE REGION JUST AFTER SUNRISE...THEN AROUND NOON OR SO
ALONG THE OHIO RIVER. COULD BE A QUICK TENTH OR TWO OF FREEZING
RAIN...MAINLY ALONG AND NW OF THE OHIO RIVER SUNDAY...AS ECMWF
SOUNDINGS INDICATE 5000 FT TO 1200 FT LAYER WILL STAY ABOVE
FREEZING.
THING IS...ANTECEDENT CONDITIONS HAVE BEEN SO WARM...THAT IT WILL
NEED TO GET VERY COLD VERY FAST FOR COMMERCE ISSUES. DO NOT THINK
THIS WILL BE THE CASE UNTIL PRECIP ENDS LATE SUNDAY...BUT A
COATING ON TREES/POWER LINES SEEMS A GREATER POSSIBILITY. THINK
OVERALL HIGHEST CHC FOR SUBSTANTIAL ICING OF ELEVATED SURFACES
WOULD BE ALONG/EAST OF THE WABASH RIVER VALLEY...ESP SW INDIANA.
WILL ISSUE SPECIAL WEATHER STATEMENT FOR NOW...AND KEEP AN EYE ON
THIS ONE. OBVIOUSLY...CONFIDENCE IS LOW IN THIS PORTION OF THE
FORECAST.
.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 358 AM CST SAT JAN 12 2013
OTHER THAN A SLIGHT CHANCE OF SOME LINGERING SNOW IN THE KHOP AREA
MONDAY NIGHT...LONG TERM APPEARS DRY WITH TEMPS GRADUALLY REBOUNDING
TO SEASONAL NORMS.
CONFLUENT MID LEVEL FLOW WILL EXIST ACROSS THE FORECAST AREA THROUGH
MOST OF THE LONG TERM. THERE ARE STILL INDICATIONS THAT A SYSTEM IN
THE SOUTHERN BRANCH OF THE JET WILL AFFECT SOUTHERN PORTIONS OF WEST
KENTUCKY AND SE MISSOURI LATE IN THE WEEK. HOWEVER...MODEL
CONSISTENCY HAS BEEN VERY POOR. THERE IS STILL NOT ENOUGH OF A MODEL
SIGNAL TO ALTER THE DRY FORECAST.
COLD NORTHERLY LOW LEVEL FLOW EARLY IN THE WEEK WILL BACK INTO THE
SOUTHWEST WEDNESDAY...BRINGING A SLOW WARMING TREND. FORECAST TEMPS
WILL NOT BE QUITE AS WARM AS SHOWN BY EITHER 00Z GFS OR ECMWF MOS
GUIDANCE.
&&
.AVIATION...
ISSUED AT 1207 PM CST SAT JAN 12 2013
THERE SHOULD BE A TEMPORARY IMPROVEMENT IN CIGS/VSBYS THROUGH EARLY
AFTERNOON IN THE ERN THIRD OF THE REGION...DUE TO MOST OF THE
INFLUENCE OF THE DEVELOPING SFC TROF BEING WEST OF THERE.
OTHERWISE...LIFR AND WORSE CIGS IN THE WRN TWO THIRDS MAY IMPROVE
ONLY SOME WITH INCREASING CONVECTIVE ACTIVITY LATER TODAY. LIGHTNING
ACTIVITY ACROSS THE PAH FORECAST AREA MAY PEAK IN THE LATE AFTERNOON
WITH THE SFC TROF...THEN AGAIN IN THE EVENING AS A COLD FRONT
BEGINS ITS PUSH EWD THROUGH THE REGION. SE/SSE WINDS ARE EXPECTED TO
INCREASE IN THE EVENING...THEN SHIFT TO THE NW NEAR OR AFTER
MIDNIGHT. EXPECT VSBYS TO BE QUITE VARIABLE UNTIL FROPA.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH FROM 3 PM CST THIS AFTERNOON THROUGH SUNDAY
AFTERNOON FOR ILZ075>078-080>094.
MO...FLASH FLOOD WATCH FROM 3 PM CST THIS AFTERNOON THROUGH SUNDAY
AFTERNOON FOR MOZ076-086-087-100-107>112-114.
IN...FLASH FLOOD WATCH FROM 3 PM CST THIS AFTERNOON THROUGH SUNDAY
AFTERNOON FOR INZ081-082-085>088.
KY...FLASH FLOOD WATCH FROM 3 PM CST THIS AFTERNOON THROUGH SUNDAY
AFTERNOON FOR KYZ001>022.
&&
UPDATE...DRS
SHORT TERM...GM
LONG TERM....MY
AVIATION...DBHazardous weather outlook, Jan 12, 10:56 AM CST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1056 AM CST SAT JAN 12 2013
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-131100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1056 AM CST SAT JAN 12 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE ENTIRE FORECAST
AREA BEGINNING AT 3 PM THIS AFTERNOON AND LASTING THROUGH SUNDAY
AFTERNOON. PLEASE REFER TO THE WATCH PRODUCT FOR DETAILS.
A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF A
COLD FRONT THIS AFTERNOON AND EVENING. DAMAGING WINDS...AND A FEW
BRIEF TORNADOES WILL BE THE PRIMARY CONCERNS...GENERALLY OVER
SOUTHEAST MISSOURI...THE SOUTHERN TIP OF ILLINOIS AND THE PURCHASE
AREA OF WESTERN KENTUCKY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE FLASH FLOOD WATCH WILL CONTINUE THROUGH SUNDAY. PLEASE REFER
TO THE WATCH PRODUCT FOR DETAILS.
A CHANGE FROM TO RAIN OVER TO FREEZING RAIN AND/OR POSSIBLY A
WINTRY MIX OF PRECIPITATION WILL LIKELY OCCUR FROM NORTHWEST TO
SOUTHEAST ACROSS MUCH OF THE AREA SUNDAY AND SUNDAY AFTERNOON. AT
THIS TIME...SIGNIFICANT IMPACTS ARE NOT LIKELY...BUT THEY CANNOT
BE COMPLETELY RULED OUT. THE POTENTIAL FOR SIGNIFICANT WINTER
IMPACTS MAY NOT BECOME OBVIOUS UNTIL A BIT LATER IN TIME. AT THIS
TIME...IT APPEARS THE HIGHEST CHANCE FOR ICE OR SNOW ACCUMULATIONS
WILL LIE ALONG AND NORTHWEST OF THE OHIO RIVER...ESPECIALLY ALONG
AND EAST OF THE WABASH RIVER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION CANNOT BE RULED THIS AFTERNOON AND EARLY
TONIGHT...GENERALLY OVER SOUTHEAST MISSOURI...THE SOUTHERN TIP OF
ILLINOIS AND THE PURCHASE AREA OF WESTERN KENTUCKY. IN
ADDITION...SPOTTERS THROUGHOUT THE AREA SHOULD REPORT ANY HEAVY
RAINFALL OR FLOODING PROBLEMS THEY ENCOUNTER THIS AFTERNOON
THROUGH SUNDAY. REPORTS OF ANY WINTRY PRECIPITATION ON SUNDAY
WOULD BE GREATLY APPRECIATED.
DRS/GM
In the hours before
Special weather statement, Jan 12, 12:42 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1242 PM CST SAT JAN 12 2013
KYZ001-002-121930-
FULTON KY-HICKMAN KY-
1242 PM CST SAT JAN 12 2013
...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN AND EASTERN FULTON
COUNTIES IN WESTERN KENTUCKY UNTIL 130 PM CST...
AT 1240 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CLAYTON...OR 7 MILES SOUTH OF HICKMAN...
MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS THAT MAY BE IMPACTED INCLUDE...
HICKMAN...CLINTON...CAYCE AND FULGHAM.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
DRS
Special weather statement, Jan 12, 1:25 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
125 PM CST SAT JAN 12 2013
ILZ093-094-KYZ001>006-MOZ112-122015-
BALLARD KY-CARLISLE KY-FULTON KY-GRAVES KY-HICKMAN KY-MASSAC
IL-MCCRACKEN KY-MISSISSIPPI MO-PULASKI IL-
125 PM CST SAT JAN 12 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PULASKI AND MASSAC
COUNTIES IN SOUTHERN ILLINOIS...AND HICKMAN...NORTHWESTERN GRAVES...
CARLISLE...BALLARD...EASTERN FULTON AND MCCRACKEN COUNTIES IN WESTERN
KENTUCKY...AND SOUTHEASTERN MISSISSIPPI COUNTY IN SOUTHEAST MISSOURI
UNTIL 215 PM CST...
AT 122 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTH OF FULGHAM...OR 11 MILES WEST OF
MAYFIELD. THIS STORM WAS PART OF A CLUSTER OF STORMS THAT EXTENDED
BACK TO FULTON AND HICKMAN. ALL OF THE STORMS WILL MOVE NORTHEAST AT
45 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS THAT MAY BE IMPACTED INCLUDE...
BARDWELL...WICKLIFFE...LA CENTER...LONE OAK...PADUCAH...
METROPOLIS...LOVELACEVILLE...BARLOW...WEST PADUCAH...BROOKPORT...
KARNAK...NEW COLUMBIA...BLANDVILLE...LOWES...KEVIL...OLMSTED...NEW
GRAND CHAIN AND JOPPA.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
DRS
Event by event
5 flash flood, 2 thunderstorm wind, 2 heavy rain, 1 tornado, 1 funnel cloud. Local standard time, as filed.
Thunderstorm Wind, Hickman
- When
- January 12, 1:40 PM CST
- Where
- Hickman County, 2 mi S of Clinton
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 36.641, -88.980
A grain bin was heavily damaged. The contents of the nearly full grain bin spilled onto surrounding areas, including U.S. Highway 51. The highway was closed.
Flash Flood, McCracken
- When
- January 12, 2:00 PM CST to 4:00 PM CST
- Where
- McCracken County, Heath to 2.37 mi NNE of Grahamville
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 37.080, -88.800
Deep water was flowing across a couple of roads west of Paducah, including State Highway 305. Highway 994 was shut down in Paducah due to flash flooding. A vehicle that was unable to navigate a flooded intersection in Paducah ended up in a flooded ditch. In Paducah, floodwaters from Crooked Creek overtopped a bridge, closing the road. A garage was flooded in an urban area in Paducah. The 24-hour rainfall at the National Weather Service office in Paducah was 4.61 inches. A total of 1.40 inches fell within 40 minutes.
Thunderstorm Wind, McCracken
- When
- January 12, 2:40 PM CST to 2:45 PM CST
- Where
- McCracken County, 1.5 mi S of Lone Oak to 1.5 mi SE of Paducah
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 37.008, -88.670
Several large trees up to three feet in diameter were blown down across portions of the south side of Paducah. A tree landed on a day care facility. At least a few homes had some shingles blown off. A couple of miles south of Lone Oak, there was damage at a nursery. Tree limbs were blown down, and a barn and greenhouse were damaged.
Tornado, Livingston
- When
- January 12, 3:18 PM CST to 3:20 PM CST
- Where
- Livingston County, 0.24 mi WSW of Hampton to 1.6 mi NE of Hampton
- Rating
- EF2
- Path length
- 1.83 mi
- Path width
- 200 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.278, -88.374
The tornado began on the southwest side of town and travelled northeast along Highway 838. Peak winds were estimated around 120 mph. The average path width was 175 yards. The sanctuary of a church collapsed. The steeple was blown off a second church, and some shingles were damaged. Several trees were blown down or snapped. A few homes received shingle damage.
Funnel Cloud, Union
- When
- January 12, 4:02 PM CST
- Where
- Union County, Waverly
- Reported by
- Public
- Coordinates
- 37.720, -87.820
Flash Flood, Livingston
- When
- January 12, 11:30 PM CST to January 13, 2:30 AM CST
- Where
- Livingston County, Bayou to Joy
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 37.230, -88.480
Heavy rain put numerous Livingston County highways underwater. Livingston County fire departments assisted state highway crews in putting up signs to mark as many flooded areas as possible along highways. At least one motorist had to be rescued after driving into floodwaters in the darkness. U.S. Highway 60 was closed at the 16 and 17 mile markers between Smithland and Burna, where water was reported to be at least 2 feet deep. Water was also over other spots along U.S. 60. Water was over the road on parts of Kentucky Highways 133, 1433, and 723. Water was over a number of county roads and city streets.
Heavy Rain, Henderson
- When
- January 12, 11:45 PM CST to January 13, 12:15 AM CST
- Where
- Henderson County, Henderson
- Reported by
- Broadcast Media
- Coordinates
- 37.830, -87.580
Minor flooding was reported on U.S. Highway 41 through the business strip of Henderson.
Heavy Rain, McCracken
- When
- January 13, 1:20 AM CST to 2:00 AM CST
- Where
- McCracken County, 2.43 mi ESE of Lone Oak to Paducah
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 37.017, -88.629
About a foot of water was over Kentucky Highway 994 at Champion Creek, which is a flood-prone location. Floodwaters from Champion Creek entered a garage. A flood-prone railroad underpass on U.S. Highway 45 in Paducah was closed. Water was over a few other streets.
Flash Flood, Daviess
- When
- January 13, 2:10 AM CST to 5:00 AM CST
- Where
- Daviess County, (Owb)owensboro Arpt to 2.85 mi WNW of Owensboro
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 37.750, -87.170
Significant street flooding occurred in Owensboro. Water was at least two feet deep on a side street, with water entering yards. At the Owensboro airport, rainfall was nearly an inch per hour.
Flash Flood, Webster
- When
- January 13, 4:00 AM CST to 12:00 PM CST
- Where
- Webster County, Providence to Slaughters
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 37.400, -87.770
Emergency management officials reported multiple state roads closed due to flooding. Two individuals were rescued from the top of a flooded vehicle.
Flash Flood, Calloway
- When
- January 13, 8:42 AM CST to 9:55 AM CST
- Where
- Calloway County, 3 mi E of Murray to 3 mi E of Hazel
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 36.620, -88.266
A couple of secondary roads in the southern part of the county were impassable due to flooding.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Cold in Missouri, January 12 to 13, 20134 deaths · 3 events
- Frost and Freeze and Cold in Arizona, January 12 to 16, 20131 death · $190,000 · 7 events
- Frost and Freeze in Arizona, January 12 to 16, 2013$163 million · 8 events
- Frost and Freeze in California, January 12 to 14, 2013$6.5 million · 3 events
- Frost and Freeze in Nevada, January 12 to 16, 2013$5.1 million · 2 events
- Flash Flooding and Hail in Arkansas, January 12 to 13, 2013$583,000 · 0.88 in hail · 17 events
- Tornadoes and Damaging Winds in Louisiana, January 12 to 13, 20132 injured · $120,000 · EF1 · 5 events
- Frost and Freeze in Arizona, January 12 to 16, 2013$550,000 · 2 events
- Frost and Freeze in California, January 12 to 16, 2013$500,000 · 1 event
- Flash Flood in Mississippi, January 12, 2013$120,000 · 1 event
- Flash Flooding and Flooding in Illinois, January 12 to 16, 2013$60,000 · 61 kt wind · 11 events
- Damaging Winds in Illinois, January 12, 2013$73,000 · 65 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 422522, 428196, 422501, 422504, 422500, 429323, 428207, 428198, 429332, 429331, 429333.